I am glad you are doing good on both medications....I was on lexapro too twice,each time for a year and a half,combined with klonopin instead of xanax,used as needed...I love lexapro...it is an awesome medication,really,cleared up my anxiety almost 100 %,but,I put some weight on,not much tho,6 pounds,so this is why I quit it and stayed on klonopin...as needed....why was I scared of klonopin? what scared me is tolerance and addiction and the fear of withdrawals if I ever decide (which I'm not anymore)to stop taking it....so,I know that anxiety is a part of my life,will never get rid of it....and so,why quitting if it helps me with living a normal life......
With Klonopin people generally form a physical dependence, as it is usually prescribed to take twice every day. Addiction isn't really a rational fear for anxiety sufferers because they're usually taking less than 2mg, and at these doses tolerance isn't a factor. Tolerance is a necessary component of addiction. I've been on Klonopin/Clonazepam since March and have never once felt a physical urge to ask for a higher dose. I've moved and switched doctors during this time period, and both have cleared me to take an additional .5 mg as needed, as long as I don't do so very often. Wanna guess how many times I've taken extra? Twice. In all of that time, just twice. And both times I broke the pill in half, actually, so I've never taken 1.5mg in a single day.
Withdrawal is associated with cessation of Klonopin treatment, but I wouldn't worry about
that just yet. As long as you're prepared to taper very, very slowly you'll probably be fine. Your previous symptoms will likely gradually return, but if you co slow enough on the taper you may be able to avoid withdrawal completely. Everyone's different. And, hey, if you need the drug, you need it. There's no shame in it. When it comes time to stop taking it, just deal with it then. And you may not ever wish to come off it. That's fine, too. There's no research indicating that long term use of this particular drug is harmful unless there are other medical factors involved (liver problems, for example).
Back to topic, I was scared to death to take it at first. I stared at that bottle for weeks, just knowing that taking it would do me more harm than good. I actively sought out horror stories on the internet so I'd know the worst-case scenario. Finally, after finding that there was almost no chance that it would make me more nauseated (and with some encouragement from here and other places/people), I took the plunge. I NEVER would've been able to accomplish what I have without it.